Alert archive / Wisconsin / Gale Warnings in 2009

Gale Warning 10, NWS Green Bay, WI

September 29, 2009

NWS Green Bay, WI issued this gale warning at Sep 29, 2009, 10:22 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 29, 2009, 10:22 AM CDT (15:22 UTC)
Expired
Sep 29, 2009, 3:59 PM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WHUS73 KGRB 291522
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1022 AM CDT TUE SEP 29 2009

...GALE FORCE WINDS TO CONTINUE ALONG THE DOOR PENINSULA...

.GALE FORE WINDS WILL CONTINUE ON THE BAY AND LAKE ALONG THE DOOR PENINSULA.
THE WINDS SHOULD DIMINISH TO LESS THAN GALE FORCE BY LATE AFTERNOON.

LMZ521-541-292100-
/O.EXP.KGRB.GL.W.0009.000000T0000Z-090929T1500Z/
/O.NEW.KGRB.GL.W.0010.090929T1522Z-090929T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1022 AM CDT TUE SEP 29 2009

...GALE WARNING IN EFFECT UNTIL 4 PM CDT ALONG THE DOOR PENINSULA...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS EXTENDED THE GALE WARNING
FOR THE DOOR PENINSULA UNTIL 4 PM CDT. THE GALE WARNING HAS BEEN REPLACED
WITH A SMALL CRAFT ADVISORY FOR THE SOUTHERN BAY AND LAKE FROM STURGEON
BAY TO SHEBOYGAN.

NORTHERLY WIND GUSTING TO 35 KTS WILL CONTINUE THROUGH THE AFTERNOON
ALONG THE DOOR PENINSULA. WINDS WILL BEGIN TO DIMINISH BY LATE AFTERNOON...
BUT WINDS AND WAVES WILL REMAIN STRONG ENOUGH TO POSE A HAZARD TO SMALL
CRAFT WELL INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPMENT.

&&

$$

LMZ522-542-543-292330-
/O.EXP.KGRB.GL.W.0009.000000T0000Z-090929T1500Z/
/O.NEW.KGRB.SC.Y.0052.090929T1522Z-090930T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1022 AM CDT TUE SEP 29 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...
WHICH IS IN EFFECT UNTIL 4 AM CDT WEDNESDAY. THE GALE WARNING IS NO
LONGER IN EFFECT.

NORTHERLY WINDS TO 30 KTS WILL CONTINUE THIS AFTERNOON AND TONIGHT AND
POSE A HAZARD TO SMALL CRAFT WELL INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
142 
WHUS73 KGRB 292059
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
359 PM CDT TUE SEP 29 2009

...GUSTY WINDS AND HIGH WAVES WILL CONTINUE THROUGH WEDNESDAY
MORNING...

.WINDS WILL CONTINUE TO SLOWLY RECEDE OVER THE GREAT LAKES REGION
INTO WEDNESDAY...AS LOW PRESSURE CONTINUES TO PULL AWAY INTO
QUEBEC. WINDS HAVE DROPPED BELOW GALE FORCE...OVER ALL BUT FAR
NORTHERN DOOR COUNTY...WHERE A OCCASIONAL GALE FORCE GUST CONTINUES.

LMZ521-541-300500-
/O.CAN.KGRB.GL.W.0010.000000T0000Z-090929T2100Z/
/O.EXB.KGRB.SC.Y.0052.000000T0000Z-090930T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
359 PM CDT TUE SEP 29 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT WEDNESDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 20 TO 25 KTS WILL CONTINUE TONIGHT...BEFORE
SUBSIDING WEDNESDAY MORNING. OCCASIONAL GALE FORCE GUSTS WILL
CONTINUE NEAR DEATHS DOOR THIS EVENING. WAVES WILL AVERAGE 4 TO 6
FT THROUGH TONIGHT...BEFORE SUBSIDING TO 3 TO 5 FT WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-300500-
/O.EXT.KGRB.SC.Y.0052.000000T0000Z-090930T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
359 PM CDT TUE SEP 29 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT
WEDNESDAY. 

NORTHWEST WINDS OF 20 TO 25 KTS WILL CONTINUE TONIGHT...BEFORE
SUBSIDING WEDNESDAY MORNING. OCCASIONAL GALE FORCE GUSTS WILL
CONTINUE NEAR DEATHS DOOR THIS EVENING. WAVES WILL AVERAGE 4 TO 6
FT THROUGH TONIGHT...BEFORE SUBSIDING TO 3 TO 5 FT WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Sep 29, 6:26 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Sep 29, 6:26 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
626 AM CDT TUE SEP 29 2009

.UPDATE...WL BE REPLACING THE HW.W FOR DOOR COUNTY WITH A WI.Y AT
12Z. STILL MEETING WARNING CRITERIA RIGHT NOW...BUT RUC SHOWS
WINDS SHOULD BE STARTING DOWN WITHIN THE NEXT HOUR OR TWO. ALSO...
SFC PRESSURE RISE CENTER NOW WAY OFF TO THE NE. SO...DON/T FEEL
THERE IS A NEED TO EXTEND THE WARNING. UPDATED PRODUCTS WL BE
SHIPPED ARND 7 AM...WHEN THE WARNING EXPIRES.

SKOWRONSKI
&&

.PREV DISCUSSION...ISSUED AT 347 AM CDT TUE SEP 29 2009...

SYNOPSIS...HIGHLY AMPLIFIED BUT PROGRESSIVE UPR PATTERN IN PLACE
ACRS NOAM. PATTERN WL EVOLVE TOWARD A SPLIT FLOW REGIME DURING THE
FIRST HALF OF THE FCST PERIOD AS STG UPR RIDGE BECOMES ESTABLISHED
OVER NRN HUDSON BAY. FCST AREA EXPECTED TO REMAIN PRIMARILY UNDER
THE INFLUENCE OF THE DEVELOPING SRN STREAM.

TEMPS WL START OUT SIG BLO NORMAL...THEN MODERATE BACK TO SLIGHTLY
BLO NORMAL FOR THE BULK OF THE PERIOD. SRN STREAM STORM SYSTEM WL
PROBABLY BRING PCPN TO AT LEAST THE SRN PART OF THE FCST AREA. IT WL
SLOW AS IT REACHES THE AREA...SO SIG PCPN POSSIBLE...ESP ACRS THE
SRN PART OF THE FCST AREA. NEXT SRN STREAM SYSTEM COULD BRING PCPN
TO THE AREA TOWARD THE END OF THE FCST PERIOD.

SHORT TERM...TDA/TNGT/WED. CHILLY AIR NOW IN PLACE ACRS THE RGN.
WINDS HAVE TEMPORARILY DIED DOWN AS BOUNDARY LAYER HAS STABILIZED A
BIT...BUT WINDS SHOULD PICK UP AGAIN LATER TDA AS BOUNDARY LAYER
DESTABILIZES AGAIN. BUT DON/T EXPECT WINDS TO BE AS STG AS YDA...SO
NO HEADLINES NEEDED FOR OTHER THAN THE DOOR. STILL REACHING HW.W
CRITERIA OVER THE NORTHERN DOOR AS COLDER AIR FLOWING ACRS WARMER
BAY HAS MAINTAINED DEEPER MIXING. WINDS ALOFT SHOULD ALREADY BE
STARTING TO DECREASE. ANTICIPATE HOLDING ON TO HW.W UNTIL SCHEDULED
EXPIRATION AT 12Z...THEN REPLACING WITH A WIND ADVISORY. NOT SURE
HOW LONG THAT WL BE NEEDED. THINKING 21Z RIGHT NOW...BUT WL DECIDE
THAT LATER THIS MORNING.

SKIES SHOULD START TO CLEAR THIS AFTN...AND BECOME CLEAR BY EARLY
TNGT AS SFC RIDGE BUILDS IN FM THE N. TEMPS ACRS THE N SHOULD GO
WELL BLO FZG...SO WL POST FZ.W THERE. TEMPS ACRS MOST OF THE REST OF
THE AREA WL BE COLD ENOUGH FOR WIDESPREAD FROST...SO WL POST FR.Y
FOR ALL BUT THE LAKESHORE. WOULD NOT BE SURPRISED TO SEE SOME UPR
20S IN PORTIONS OF CENTRAL WI AS WELL...BUT SINCE WE ARE
BASICALLY LOOKING FOR THE SAME ACTION BY THE PUBLIC IN EITHER CASE
/COVER YOUR PLANTS IF YOU WANT TO SAVE THEM FOR ANOTHER WEEK OR
TWO/ WILL NOT GET TOO TANGLED UP TRYING TO DIFFERENTIATE THE TWO.

850 MB TEMPS START TO RECOVER A BIT ON WED...AND THERE WL BE PLENTY
OF SUN. BUT DON/T REALLY GET INTO A TRUE RETURN FLOW...AND DAY
SHOULD BE OFF TO A COOL START. SO SIDED WITH COOLER GUID TEMPS.

LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. THE GFS AND
ECMWF ARE NOW IN GOOD AGREEMENT WITH THE 500MB PATTERN FOR THIS
PERIOD. BOTH FORECAST WEAK UPPER RIDGING WEDNESDAY NIGHT THROUGH
THURSDAY. THE UPPER RIDGE SHOULD PROVIDE SUITABLE CONDITIONS FOR
ANOTHER FROSTY NIGHT WEDNESDAY NIGHT. A FROST OR FREEZE APPEARS
LIKELY AGAIN INLAND FROM THE LAKE AND BAY.

THEN THE MODELS DEEPEN AN UPPER LOW OVER EASTERN NEBRASKA AND
WESTERN IOWA THURSDAY NIGHT. THERE IS A SMALL DIFFERENCE IN TIMING
AND STRENGTH OF THIS UPPER SYSTEM AS IT SLOWLY WEAKENS AND MOVES
ACROSS NORTHERN ILLINOIS FRIDAY AND LOWER MICHIGAN SATURDAY...BUT
IT SHOULD NOT MAKE THAT MUCH DIFFERENCE. GULF MOISTURE STREAMS UP
TOWARDS THE WESTERN GREAT LAKES...SO THERE COULD BE DECENT
OVERUNNING RAINS FRIDAY THROUGH SATURDAY ESPECIALLY OVER THE
SOUTHER HALF OF THE FORECAST AREA. DID NOT INCLUDE THUNDER AT
PRESENT THOUGH A FEW ELEVATED THUNDERSTORMS ARE POSSIBLE. ZONAL
FLOW WITH DRIER CONDITIONS EXPECTED SUNDAY AND MONDAY.

AVIATION...PRIMARILY MVFR CIGS ACRS THE AREA EARLY THIS MORNING.
WOULD ANTICIPATE CLD BASES GRADUALLY LIFTING AND THEN CLOUDS
DISSIPATING FM W-E. SHOULD HAVE MAINLY VFR CONDITIONS BY MID-LATE
AFTN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM WEDNESDAY
WIZ005-010>013-018-019-

FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM WEDNESDAY
WIZ020-021-030-031-035>039-045-048-049-073-074-

WIND ADVISORY UNTIL 4 PM THIS AFTERNOON
WIZ022-
&&
Hazardous weather outlook, Sep 29, 4:21 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
421 AM CDT TUE SEP 29 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
421 AM CDT TUE SEP 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NORTH WINDS WILL POSE A CONSIDERABLE HAZARD OVER THE DOOR
PENINSULA...ESPECIALLY EARLY TODAY.

WIDESPREAD FROST IS EXPECTED AWAY FROM THE LAKE AND BAY TONIGHT.
A HARD FREEZE IS EXPECTED OVER NORTH-CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROST IS AGAIN A POSSIBILITY AWAY FROM THE LAKE AND BAY WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS OVER 40 MPH...OR
ANY WIND DAMAGE...TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-301100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
421 AM CDT TUE SEP 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GALES FORCE WINDS WILL CONTINUE THIS MORNING. ALTHOUGH THE WIND
WILL START TO SLOWLY SUBSIDE BY AFTERNOON...CONDITIONS HAZARDOUS
TO SMALL CRAFT WILL PERSIST INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT COULD DEVELOP AGAIN LATE IN
THE WEEK.

JS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 3:49 AM CDTFrost AdvisoryGRBBrown, Calumet, Marathon, Marinette, Menominee, Oconto and 7 more28 hr
Sep 29, 3:49 AM CDTFreeze WarningGRBFlorence, Forest, Langlade, Lincoln, Marinette, Oneida and 1 more28 hr
Sep 29, 6:55 AM CDTWind AdvisoryGRBDoor9 hr
Sep 29, 10:22 AM CDTSmall Craft AdvisoryGRB24 hr

Nearby

Gale Warnings in Wisconsin, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.